I take them as soon as an aura starts, and take painkillers (nurofen plus) as well. They work quite well for me, make me feel a bit woozy and slow, but they do stop the pain if I take them early enough!
I have had Zomig, and nasal sprays. You know what works best, high dose soluble aspirin and anti nausea drug.( dolperimide) I found that out years ago and also read it again in one of the Sunday papers.
I take sumatriptan which is in the same group of medicines as zolmitriptan.
Take at the first sign of a headache. By doing so the pill has less work to do to get you back to normal so is more likely to be effective.
I find them very effective and a total lifesaver.
I also used to take pitzotifen, didn't work very well for me either and made me very hungry and therefore quite fat!
I now, after a consultation with a consultant take topiramate as a prophylaxis. They're intended primarily as an anti convulsant but work well against migraines. A few of these types of medicines are available for this purpose, I've tried a few of them but have settled on this one. Ask your GP about them.
I heart sumatryptan- it's changed my life. I used to lose a minimum of 1 full day each month to a migraine, of the vomming in darkened room kind...I would be dreading them. Now, I pop a sumatryptan and can function as normal. If it doesn't completely remove the headache it gets rid of the nausea, and renders the headache less severe so I can get on with stuff. The only side-effect I've noticed is a tingling behind my nose, not unpleasant, kicks in about 1 hr after I take the pill.
I have nurofen capsules and found them quite effective with ordinary headache. I'd also heard about the soluble aspirin thing so I bought some of those from the pharmacy as well. Will try that - I've also heard that eating something and drinking something sugary can help..
Riven - not looking forward to those side effects, will have to see if they happen to me and whether the pills are still worth it if they do.
Stripeypineapple - the weight gain was one of the major side effects with me too - that and constantly feeling tired. Looking forward to staying up past nine! Did you have any problems when you stopped taking pizotifen? This is going to be my first night in 6 months without taking it..
I'll let you know - although I hope it's a while before I need to try them out, still not quite right after my Tuesday migraine
Definitely with you on the eating something sugary thing! I always carry those Lucozade tab things round with me, and if I'm out and getting too hungry, or feel a headache coming on, take a few of those...